This is my own story:
About a decade ago, I was pumping up the weight on the gym floor when I saw a well-built man training alongside. He had a great body and I must confess having a guy crush on him. He even told me that he was on prescription drugs to bulk up for more than six months and did not seem to have any health issues because of the steroids that he was consuming.
I was visibly impressed:
I immediately hopped off to the medical practitioner that Smith (yes that was his name) recommended. The doctor checked my statistics and prescribed anabolic steroids. A month of consumption and I could see the improvement in myself.
I realize now that the steroid was testosterone and the hulking up was only because I was taking it. What I didn’t realize way back then was the health implications that it was frightfully capable of causing as little as a decade later.
Mood swings were indicative of the side effects:
Physical side effects were in my case manifest only later but what really affected me was the effect that it had on my emotions and how my psyche was majorly being screwed up. I was having problems with my relationship. I even flushed the tablets once because I knew that my excessive mood swings were somewhere connected with my consumption of these muscle bulking supplements.
I started on them again:
I broke up with my fiancée of three years and from there again started my steroids. It was as if I had become dependent on it. It was scary but I could not muster up the courage to stop them because I could manage the withdrawal effect it had on my brain.
I almost lost a foot but thank god I am out of it:
When the state government started tightening its control on pills, I started injecting myself with the liquid hormone that I procured from the black market. My foot had developed septic because I did not even care to use clean needles. I am so ashamed of my carelessness. But today, I am out of it. It has been a bad phase but I make sure that I write such things often so that someone else does not fall into such a trap because of the lack of knowledge.